Oral sodium phosphate (NaP) is increasingly being used for bowel preparation. There are several reports of significant serum electrolyte changes after the administration of oral NaP solution in renal failure. We report a case of postoperative hypoparathyroidism who developed severe hyperphosphatemia and associated hypocalcemia after bowel preparation with oral NaP. A 39-year old woman was admitted to the hospital because of multiple bone fractures. The diagnosis of primary hyperparathyroidism was confirmed. Further assays suggested Cushing’s disease and MRI disclosed a pituitary microadenoma. Considering the diagnostic suspect of multiple endocrine neoplasia type 1, computed tomography of abdomen was performed, showing a mass in the right adrenal. The patient underwent transsphenoidal surgery and then total parathyroidectomy. Despite total removal of the microadenoma by transsphenoidal surgery, there was no suppression in serum cortisol levels. So, an operation was scheduled for the adrenal tumor. The patient was administered 45 mL oral NaP solution for bowel cleansing before the surgery. Although her calcium and phosphorus levels were normal before NaP administration, four hours later she developed respiratory distress and tetany. Laboratory studies revealed severe hyperphosphatemia and hypocalcemia. We conclude that the use of NaP for bowel preparation should be avoided in patients with hypoparathyroidism.